Alert archive / California / Wind Advisories in 2011
Wind Advisory 30, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Dec 4, 2011, 2:45 PM PST. It took effect at Dec 5, 2011, 12:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2011, 2:45 PM PST (22:45 UTC)
- In effect from
- Dec 5, 2011, 12:00 AM PST
- Expired
- Dec 5, 2011, 11:46 AM PST
- In force
- 12 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
440 WWUS76 KSTO 042245 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 245 PM PST SUN DEC 4 2011 ...GUSTY WINDS WILL REDEVELOP TONIGHT... .ANOTHER PERIOD OF GUSTY WINDS IS EXPECTED TONIGHT AND MONDAY. NORTH WIND GUSTS UP TO 40 MPH ARE POSSIBLE NEAR THE DELTA. NORTHEAST WIND GUSTS OVER 50 MPH ARE POSSIBLE AT THE HIGHER ELEVATIONS OF THE MENDOCINO NATIONAL FOREST AND SOUTHERN LAKE COUNTY. WINDS WILL SUBSIDE BY MONDAY AFTERNOON. CAZ063-064-051130- /O.NEW.KSTO.WI.Y.0030.111205T0800Z-111206T0000Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- INCLUDING THE CITIES OF...ALDER SPRINGS...LAKEPORT 245 PM PST SUN DEC 4 2011 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST MONDAY. * WINDS:NORTHEAST WIND GUSTS OVER 50 MPH ACROSS RIDGES...THROUGH CANYONS AND NEAR THE FOOTHILLS. * TIMING:WINDS WILL INCREASE AFTER MIDNIGHT. THE STRONGEST WINDS ARE LIKELY AROUND SUNRISE THROUGH LATER MONDAY MORNING. * LOCATIONS INCLUDE: HIGHER PASSES ALONG HIGHWAYS 36 AND 20. EXPOSED AREAS IN THE MENDOCINO FOREST. THE HILLS SURROUNDING CLEARLAKE. * IMPACTS:GUSTY WINDS WILL MAKE DRIVING DIFFICULT IN HIGH PROFILE VEHICLES. SOME BLOWING OF DEBRIS IS POSSIBLE. AGRICULTURAL INTERESTS SHOULD TIE DOWN LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ018-051130- /O.NEW.KSTO.WI.Y.0030.111205T0800Z-111206T0000Z/ CARQUINEZ STRAIT AND DELTA- 245 PM PST SUN DEC 4 2011 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST MONDAY. * WINDS: NORTH WINDS INCREASING TO 15 TO 25 MPH BY MIDNIGHT. GUSTS TO 40 MPH ARE POSSIBLE OVERNIGHT AND MONDAY MORNING. * TIMING:THE STRONGEST WINDS WILL BE TOWARD SUNRISE THROUGH LATER MONDAY MORNING. * LOCATIONS INCLUDE: VALLEJO...FAIRFIELD...RIO VISTA...THE DELTA ISLANDS. * IMPACTS:DIFFICULT DRIVING ALONG INTERSTATE 80 AND 680 MONDAY MORNING...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DEBRIS IS POSSIBLE. ACTIVE WAVES ALONG THE ISLANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SG
2 follow-up statements
832 WWUS76 KSTO 051058 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 258 AM PST MON DEC 5 2011 CAZ018-052000- /O.CAN.KSTO.WI.Y.0030.000000T0000Z-111206T0000Z/ /O.NEW.KSTO.FZ.W.0003.111206T0800Z-111206T1700Z/ CARQUINEZ STRAIT AND DELTA- 258 AM PST MON DEC 5 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY. THE WIND ADVISORY HAS BEEN CANCELLED. A COLD DRY AIR MASS OVER THE INTERIOR COMBINED WITH CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO RAPIDLY COOL TONIGHT TO BELOW FREEZING FOR MOST LOCATIONS. * TEMPERATURES: LOWS BY MONDAY MORNING WILL MAINLY BE IN THE UPPER 20S FOR MOST LOCATIONS. DURATIONS AT OR BELOW FREEZING WILL BE FOR 6 TO 12 HOURS WITH TEMPERATURES AT OR BELOW 28 DEGREES FOR 2 TO 4 HOURS FOR SOME OF THE COLDER RURAL AREAS. * TIMING: FROM MIDNIGHT TONIGHT THROUGH 9 AM TUESDAY MORNING. * LOCATIONS INCLUDE: FAIRFIELD...DELTA ISLANDS. * IMPACTS: PEOPLE SHOULD TAKE MEASURES TO PROTECT FROST SENSITIVE PLANTS. MAKE SURE PETS AND OTHER ANIMALS HAVE SHELTER FROM THE COLD TEMPERATURES. OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ015>017-019-052000- /O.NEW.KSTO.FZ.W.0003.111206T0800Z-111206T1700Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO...STOCKTON...MODESTO 258 AM PST MON DEC 5 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY FOR THE CENTRAL VALLEY. A COLD DRY AIR MASS OVER THE INTERIOR COMBINED WITH CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO RAPIDLY COOL TONIGHT TO BELOW FREEZING FOR MOST LOCATIONS. * TEMPERATURES: LOWS BY MONDAY MORNING WILL RANGE FROM NEAR 28 DEGREES IN THE COLDEST RURAL LOCATIONS TO NEAR 32 DEGREES IN DOWNTOWN SACRAMENTO. DURATIONS AT OR BELOW FREEZING WILL BE FOR 6 TO 12 HOURS WITH TEMPERATURES AT OR BELOW 28 DEGREES FOR 2 TO 4 HOURS FOR SOME OF THE COLDER RURAL AREAS. * TIMING: FROM MIDNIGHT TONIGHT THROUGH 9 AM TUESDAY MORNING. * LOCATIONS INCLUDE: STOCKTON...MODESTO...DAVIS...LINCOLN...MARYSVILLE...CHICO...REDDING * IMPACTS: PEOPLE SHOULD TAKE MEASURES TO PROTECT FROST SENSITIVE PLANTS. MAKE SURE PETS AND OTHER ANIMALS HAVE SHELTER FROM THE COLD TEMPERATURES. OUTDOOR WATER PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ063-064-052000- /O.EXT.KSTO.WI.Y.0030.000000T0000Z-111205T2000Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- INCLUDING THE CITIES OF...ALDER SPRINGS...LAKEPORT 258 AM PST MON DEC 5 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY FOR WIND GUSTS... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON PST TODAY FOR WIND GUSTS FROM SOUTHWESTERN SHASTA COUNTY THROUGH SOUTHERN LAKE COUNTY. * WINDS:NORTHEAST WIND GUSTS UP TO 50 MPH ACROSS RIDGES...THROUGH AND BELOW CANYONS AND PASSES. * TIMING: WINDS WILL DECREASE LATER THIS MORNING. THE STRONGEST WINDS ARE OCCURRING NOW IN THE EARLY MORNING HOURS. * LOCATIONS INCLUDE: HIGHER PASSES ALONG HIGHWAYS 36 AND 20. EXPOSED AREAS IN THE MENDOCINO FOREST. THE HILLS SURROUNDING CLEAR LAKE. * IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT IN HIGH PROFILE VEHICLES. SOME BLOWING OF DEBRIS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS UP TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
606 WWUS76 KSTO 051946 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1146 AM PST MON DEC 5 2011 CAZ063-064-052100- /O.CAN.KSTO.WI.Y.0030.000000T0000Z-111205T2000Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- INCLUDING THE CITIES OF...ALDER SPRINGS...LAKEPORT 1146 AM PST MON DEC 5 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. WINDS OVER THE COASTAL MOUNTAINS HAVE DECREASED AND WILL DIMINISH FURTHER THROUGH THE DAY. SOME LOCAL GUSTS UP TO 30 TO 40 MPH ARE STILL POSSIBLE OVER HIGHER PEAKS INTO THE EARLY AFTERNOON. $$ CAZ015>019-060400- /O.CON.KSTO.FZ.W.0003.111206T0800Z-111206T1700Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO...STOCKTON...MODESTO 1146 AM PST MON DEC 5 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY. A COLD DRY AIR MASS OVER THE INTERIOR COMBINED WITH CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO RAPIDLY COOL TONIGHT TO BELOW FREEZING FOR MOST LOCATIONS. * TEMPERATURES: LOWS BY MONDAY MORNING WILL RANGE FROM NEAR 28 DEGREES IN THE COLDEST RURAL LOCATIONS TO NEAR 32 DEGREES IN DOWNTOWN SACRAMENTO. DURATIONS AT OR BELOW FREEZING WILL BE FOR6 TO 12 HOURS WITH TEMPERATURES AT OR BELOW 28 DEGREES FOR 2 TO 4 HOURS FOR SOME OF THE COLDER RURAL AREAS. * TIMING: FROM MIDNIGHT TONIGHT THROUGH 9 AM TUESDAY MORNING. * LOCATIONS INCLUDE: STOCKTON...MODESTO...CHICO...REDDING * IMPACTS: PEOPLE SHOULD TAKE MEASURES TO PROTECT FROST SENSITIVE PLANTS. MAKE SURE PETS AND OTHER ANIMALS HAVE SHELTER FROM THE COLD TEMPERATURES. OUTDOOR WATER PIPES SHOULD BE WRAPPED... DRAINED...OR ALLOWED TO DRIP SLOWLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 4, 9:59 AM PST, 4 hours 46 minutes earlier.
Area forecast discussion, Dec 4, 9:59 AM PST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 959 AM PST SUN DEC 4 2011 .SHORT TERM DISCUSSION... OUR NORTH TO NORTHEAST WIND PATTERN WILL RAMP UP AGAIN TONIGHT AND MONDAY MORNING. CHILLY TEMPERATURES AND LIGHTER WIND WILL FOLLOW THROUGH THE MIDDLE OF THE WEEK. THERE IS A VERY STRONG UPPER RIDGE (+3 STANDARD DEVIATIONS ABOVE NORMAL FOR 500MB HEIGHTS) OVER THE EASTERN PACIFIC AND A CONSEQUENTLY STRONG POLAR JETSTREAM THAT IS DRIVING COLD CANADIAN AIR INTO THE GREAT BASIN AND INTERMOUNTAIN WEST. ANOTHER SUCH SHOT OF COLD AIR DIVES INTO NEVADA / UTAH TONIGHT. THE MODELS HAVE STRUGGLED A BIT WITH HOW FAR WEST THE COLD AIR WILL BE...AND WHERE THE JET WILL BE POSITIONED LATER TONIGHT. THIS IN TURN HAS A BIG IMPACT ON HOW MUCH WIND WE GET HERE IN NORTHERN CALIFORNIA. AFTER A CHILLY START TO THE MORNING (27 AT MATHER...28 AT STOCKTON...31 AT BEALE AFB AND 35 DOWNTOWN SAC) TEMPERATURES WILL WARM BACK INTO THE MID 50S TODAY. THERE WON'T BE MUCH WIND TODAY SO A VERY NICE DAY IS ON TAP ACROSS THE REGION. USING A COMPROMISE OF THE GFS/NAM/EC REGARDING THE PLACEMENT OF THE SHORT WAVE TONIGHT...THE UPPER JET STILL LOOKS TO HAVE MORE IMPACT ON THE SIERRA AND LESS ON THE INTERIOR COASTAL MOUNTAINS OF LAKE COUNTY AND THE MENDOCINO NF THAN THE LAST SYSTEM. THE 110KT JET WILL BE AIMED SOMEWHERE SOUTH OF THE HIGHWAY 50 / 395 CROSSING TONIGHT. THE NAM-12 HAS 50KTS OF WIND AT 850 MB ALONG THE WEST SLOPE OF THE SIERRA TONIGHT AND A TIGHT PRESSURE GRADIENT WILL ALSO BE IN PLACE. WE SHOULD SEE SOME GUSTS OVER 60 MPH ALONG THE WEST SLOPES TONIGHT / EARLY MONDAY. THIS WILL COMBINE WITH HUMIDITY UNDER 10 PERCENT TO CREATE CRITICAL FIRE WEATHER CONDITIONS. WHILE GRASSES ARE GREEN...LARGER BRUSH AND TIMBER IS QUITE DRY AND ANY FIRES THAT GET INTO THE TREES COULD SPREAD RAPIDLY IN THE STRONG WIND. WE WILL ISSUE THE RED FLAG WARNING FOR THIS AREA...BUT NOT FOR THE MENDOCINO / SOUTHERN LAKE COUNTY MOUNTAINS BECAUSE OF THE PLACEMENT OF THE JET. THESE AREAS WILL BE BREEZY AS WELL BUT NOT AS WINDY AS YESTERDAY. WE'LL PROBABLY ISSUE A WIND ADVISORY FOR THESE LOCATIONS. THE VALLEYS WILL BE TRICKY TO FORECAST FOR. A COLD 1046MB SURFACE HIGH SETTLES INTO IDAHO AND STRONG MID LEVEL FORCING WILL PROBABLY LEAD TO THE DEVELOPMENT OF A BARRIER JET (GUSTY NORTH WINDS ABOUT 1000 FEET OFF THE GROUND) ALONG THE WEST SIDE OF THE VALLEY. OUR LOCAL WRF SHOWS WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS OVER 35 AT PLACES LIKE VACAVILLE...FAIRFIELD AND DAVIS. REDDING AND RED BLUFF MAY ALSO GET BREEZY. BUT EAST OF THIS CORE OF WIND...INVERSIONS WILL DEVELOP AND IT WILL BE QUITE CHILLY OVERNIGHT. PLACES LIKE FOLSOM...ELK GROVE...MATHER...RANCHO MURIETTA...LODI AND STOCKTON / MODESTO COULD DROP INTO THE UPPER 20S WITH AREAS OF FROST. THIS WILL MAKE IT CHALLENGING TO ISSUE ANY SORT OF WIND ADVISORY GIVEN THE CONTRAST OF CONDITIONS THROUGHOUT THE FORECAST ZONES. WE WILL PROBABLY NEED TO LIMIT ANY WIND ADVISORIES TO THE DELTA. WILL FURTHER EVALUATE THIS FOR THE AFTERNOON PACKAGE. MONDAY WILL START WINDY IN THE MOUNTAINS AND ALONG THE WEST SIDE OF THE VALLEY...AND CHILLY WITH PATCHY FROST ALONG THE EASTERN VALLEYS. WINDS DECREASE BY AFTERNOON WITH HIGHS IN THE LOWER TO MID 50S. MONDAY NIGHT HAS A BETTER CHANCE OF MORE WIDE SPREAD FROST WITH LESS WIND REGION-WIDE. TEMPERATURES ON TUESDAY WILL PROBABLY ONLY MAKE IT INTO THE MID 40S...WITH ANOTHER CHILLY NIGHT IS ON TAP TUESDAY NIGHT. SG .EXTENDED DISCUSSION (THURSDAY THROUGH SUNDAY) NO SIGNIFICANT CHANGES TO EXTENDED FORECAST. HIGH AMPLITUDE RIDGING CONTINUES WEDNESDAY NIGHT THEN WEAKENS ON THURSDAY WHEN MODELS INDICATE A WEAK LOW SLIDING DOWN INTO CALIFORNIA. NOT MUCH MOISTURE ASSOCIATED WITH THIS WEAK 'INSIDE SLIDER' SO HAVE KEPT THE FORECAST DRY WITH SEASONAL TEMPERATURES. WINDS SHOULD BE FAIRLY LIGHT THROUGH THE PERIOD EXCEPT FOR BREEZY DOWNSLOPE FLOW ALONG THE WESTERN SIERRA OVERNIGHT/EARLY MORNING. JBB && .AVIATION... VFR CONDITIONS WITH NORTH SURFACE WINDS UP TO 10 KTS EXPECTED TODAY. A 110 KT NE TO SW ORIENTED JETSTREAM WILL MOVE FROM NEVADA INTO THE SIERRA TONIGHT. GUSTY N SURFACE WINDS DEVELOP ALONG THE WEST SIDE OF THE SACRAMENTO VALLEY AFTER MIDNIGHT 36015G35KT. WINDS WILL BE STRONGEST 1000 TO 2000 FEET AGL. THESE WINDS COULD MIX DOWN TO KRDD...KSMF AND KSAC TONIGHT. LLWS IS POSSIBLE AT ALL TERMINAL SITES OVERNIGHT. GUSTY WINDS WILL CONTINUE UNTIL 1200 LST THEN DECREASE TOWARD AFTERNOON. IN THE SIERRA NE GUSTS OVER 55KTS WILL CREATE STRONG TURBULENCE W OF THE CREST TONIGHT AND MONDAY. SG && .STO WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 PM THIS EVENING TO 10 PM PST MONDAY WEST SLOPE NORTHERN SIERRA NEVADA. FIRE WEATHER WATCH FROM THIS EVENING THROUGH MONDAY EVENING CLEAR LAKE/SOUTHERN LAKE COUNTY...MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 10:38 AM PST | Red Flag Warning | STO | 29 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.